Louisiana, 2016Damaging Winds in Louisiana, April 27, 2016
April 27, 2016 · NWS LCH · 4 events in 3 counties and zones
A strong upper level disturbance and a cold front moved through during the morning of the 27th. Numerous trees were downed as the line of storms pushed through the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance and a cold front moved through during the morning of the 27th. Numerous trees were downed as the line of storms pushed through the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 27, 5:57 AM CST, 38 minutes earlier.
Area forecast discussion, Apr 27, 5:57 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
657 AM CDT WED APR 27 2016
.DISCUSSION...
FOR THE 27/12Z TAF ISSUANCE.
&&
.AVIATION...
MCS MOVING ACROSS SOUTHEAST TEXAS AND ACROSS THE SABINE BASIN INTO
WESTERN LOUISIANA AT AROUND 45 KNOTS. THIS SYSTEM WILL PRODUCE
WINDS BETWEEN 35 AND 50 KNOTS AT TAF SITES. TIMING OF THIS FEATURE
THROUGH INTERPOLATION IS NOTED WITH TEMPO GROUPS IN THE TAFS.
AIR MASS WILL BRIEFLY STABILIZE ONCE THE MCS PASSES. LEFT SOME
VCSH IN THE TAFS FOR THE AFTERNOON HOURS WITH SOME SCATTERED
REDEVELOPMENT POSSIBLE WITH DAYTIME HEATING.
RUA
&&
.PREV DISCUSSION... /ISSUED 507 AM CDT WED APR 27 2016/
UPDATE...
FOR SEVERE THUNDERSTORM WATCH 114 IN EFFECT UNTIL NOON CDT TODAY.
SOUTHERN END OF SQUALL LINE DEVELOPED NEW MCS AND MOVING ESE AT 50
KNOTS (55-60 MPH)...WITH WIND GUSTS OF SAME VALUES REPORTED BEHIND
IT ACROSS SE TX. AT THIS SPEED...THE LINE WILL BE ENTERING TYLER/
HARDIN/JEFFERSON COUNTIES WITHIN THE HOUR...BPT BY 6:15-6:30
AM...SABINE RIVER BY 6:30-6:45 AM...POE TO LCH LINE BY 7 AM...
AEX/3R7(JENNINGS) BY 8 AM...AND OPL/LFT/ARA BY 9-10 AM.
ONGOING FORECAST GENERALLY THE SAME...EXCEPT MOVED UP ARRIVAL OF
TSRA FOR THE ABOVE REASONS.
DML
PREV DISCUSSION... /ISSUED 255 AM CDT WED APR 27 2016/
DISCUSSION...
WX MAP SHOWS HIGH PRESSURE TO THE EAST WITH LOW PRESSURE ACROSS
THE PLAINS...KEEPING THE PRESSURE GRADIENT ELEVATED WITH A SE FLOW
CONTINUING. WITH THE ELEVATED WINDS...TEMPS IN THE MID 70S
CONTINUE AREAWIDE...WITH DEWPTS IN THE LOWER 70S. SHV & LCH RADAR
SHOWING SEMI-BROKEN SQUALL LINE OVER NE TX JUST ENTERING EXTREME
NW LA APPROACHING SHV...WITH THE ENTIRE LINE MOVING SE AT 30 TO
35 MPH. THE LINE HAS WEAKENED A BIT OVER THE LAST COUPLE OF
HOURS.
FOR THIS MORNING...MCS WILL CONTINUE TO SPREAD SE ACROSS THE
REMAINDER OF SE TX...APPROACHING THE SABINE RIVER JUST AFTER
DAYBREAK...AND CONTINUE SPREADING SE OVER C AND S LA FOR THE
REMAINDER OF THE MORNING...AND SC LA DURING THE AFTERNOON HOURS. A
SLIGHT RISK OF SVR TSRA REMAINS OVER MOST OF THE REGION ALONG AND
N OF THE I-10 CORRIDOR...MAINLY FOR DAMAGING WINDS AND ISO HAIL
THE PRIMARY WX THREAT.
NOT EXPECTING TO REALLY CLEAR OUT AS THE FRONTAL SYSTEM WASHES OUT
BEFORE MOVING THROUGH HERE. KEEPING ~20-40% THU-FRI AS LINGERING
PERTUBATIONS IN THE SW FLOW KEEP THESE CHANCES OVER THE REGION.
EXPECTING ANOTHER SIGNIFICANT BUT SLOWER STORM SYSTEM TO MOVE OVER
THE MIDWEST OVER THE WEEKEND...BRINGING INCREASED POPS LATE FRI
THROUGH THE WEEKEND. BEYOND THIS...MODELS GETTING AMBIGUOUS DAY TO
DAY RUNS ON SOLUTIONS FOR ENDING OF RAIN OR NOT. FOR
NOW...CONSENSUS BRINGS BETTER WX FOR LATE SUN INTO MON...WITH THE
RETURN OF PRECIP FOR TUE.
DML
MARINE...
THE COMBINATION OF HIGH PRESSURE CENTERED OVER THE ATLANTIC OFF
THE CAROLINA COAST AND A SERIES OF LOW PRESSURE SYSTEMS
DEVELOPING OVER THE PLAINS STATES WILL MAINTAIN AN ONSHORE FLOW
OVER THE COASTAL WATERS THROUGH THE PERIOD. THE PASSAGE OF
SEVERAL UPPER-LEVEL DISTURBANCES WILL BRING A DAILY CHANCE FOR
SHOWERS AND THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 83 68 87 70 / 80 30 20 10
LCH 82 71 86 73 / 80 20 20 10
LFT 83 71 86 73 / 80 40 40 10
BPT 82 70 85 73 / 80 20 20 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 9 AM CDT THIS MORNING FOR
GMZ450-452-455-470-472-475.
&&
AVIATION...07Hazardous weather outlook, Apr 27, 2:50 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
350 AM CDT WED APR 27 2016
GMZ435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-
259>262-281100-
VERMILION BAY-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-
EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
350 AM CDT WED APR 27 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST
LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SHOWER AND THUNDERSTORM CHANCES WILL INCREASE THIS MORNING AND
AFTERNOON AS A COMPLEX OF THUNDERSTORMS FROM TEXAS MOVES SOUTHEAST
ACROSS THE REGION. A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING
WINDS AND HAIL THE PRIMARY WEATHER THREATS. A SLIGHT RISK OF SEVERE
THUNDERSTORMS CONTINUES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
LINGERING CHANCES OF SHOWERS AND THUNDERSTORMS IS EXPECTED ON
THURSDAY. ANOTHER SLOWER MOVING STORM SYSTEM IS EXPECTED TO BRING
INCREASED SHOWER AND THUNDERSTORM CHANCES BY FRIDAY AFTERNOON
INTO THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
GMZ430-432-450-452-455-470-472-475-281100-
SABINE LAKE-CALCASIEU LAKE-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
350 AM CDT WED APR 27 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
SHOWER AND THUNDERSTORM CHANCES WILL INCREASE THIS MORNING AND
AFTERNOON AS A COMPLEX OF THUNDERSTORMS FROM TEXAS MOVES SOUTHEAST
ACROSS THE REGION. A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING
WINDS AND HAIL THE PRIMARY WEATHER THREATS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
LINGERING CHANCES OF SHOWERS AND THUNDERSTORMS IS EXPECTED ON
THURSDAY. ANOTHER SLOWER MOVING STORM SYSTEM IS EXPECTED TO BRING
INCREASED SHOWER AND THUNDERSTORM CHANCES BY FRIDAY AFTERNOON
INTO THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Apr 27, 5:30 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
630 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM TSTM WND GST CHINA 30.05N 94.34W
04/27/2016 M62 MPH JEFFERSON TX PUBLIC
PUBLIC MEASURED 62 MPH WIND GUST ON ANOMETER MOUNTED ON
POLE IN OPEN PORTION OF YARD.
0555 AM TSTM WND DMG WOODVILLE 30.77N 94.42W
04/27/2016 TYLER TX LAW ENFORCEMENT
NUMEROUS TREES DAMAGED AND WIDESPREAD POWER OUTAGES IN
WOODVILLE AND ACROSS TYLER COUNTY.
&&
LANDRENEAULocal storm report, Apr 27, 5:35 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
635 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND DMG KOUNTZE 30.37N 94.32W
04/27/2016 HARDIN TX LAW ENFORCEMENT
NUMEROUS TREES DAMAGED AND WIDESPREAD POWER OUTAGES
ACROSS HARDIN COUNTY.
&&
LANDRENEAULocal storm report, Apr 27, 5:51 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
651 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM TSTM WND GST 3 SW JASPER 30.89N 94.03W
04/27/2016 M54.00 MPH JASPER TX ASOS
0642 AM TSTM WND GST 3 S CENTRAL GARDENS 29.95N 94.02W
04/27/2016 M53.00 MPH JEFFERSON TX ASOS
&&
LANDRENEAULocal storm report, Apr 27, 6:27 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
727 AM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 AM TSTM WND DMG WOODVILLE 30.77N 94.42W
04/27/2016 TYLER TX TRAINED SPOTTER
WIDESPREAD WIND DAMAGE BETWEEN IVANHOE AND WOODVILLE.
&&
LANDRENEAUThunderstorm Wind, Cameron
- When
- April 27, 6:35 AM CST
- Where
- Cameron County, 1.1 mi NE of Holly Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 29.779, -93.465
Multiple power poles were downed north of Holly Beach.
Thunderstorm Wind, Cameron
- When
- April 27, 6:55 AM CST
- Where
- Cameron County, 2.33 mi SE of Cameron
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 29.777, -93.302
The Cameron AWOS recorded a wind gust of 70 MPH.
Thunderstorm Wind, Calcasieu
- When
- April 27, 7:00 AM CST
- Where
- Calcasieu County, 3.45 mi N of (Lch)lk Charles Muni
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 30.180, -93.220
A tree was downed on southbound lanes of Ryan Street at McNeese Street. A home in Lake Charles also had a tree fall onto the corner of the home damaging two walls.
Thunderstorm Wind, Vernon
- When
- April 27, 7:02 AM CST
- Where
- Vernon County, 0.48 mi ESE of Leesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 31.146, -93.263
A spotter and the sheriffs department reported numerous trees down around the parish.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, April 27 to 30, 20168 deaths · $2.9 million · EF0 · 45 events
- Tornado and Damaging Winds in Texas, April 27, 20161 death · $200,000 · EF0 · 14 events
- Lightning Strike in Louisiana, April 27, 20161 death · 1 event
- Lightning Strike in Mississippi, April 27, 20161 death · $10,000 · 1 event
- Flash Flooding and Flood in Arkansas, April 27 to 30, 2016$1.0 million · 1.75 in hail · 34 events
- Tornadoes and Flash Flooding in Kentucky, April 27, 2016$252,000 · EF1 · 22 events
- Tornadoes and Hail in Missouri, April 27, 2016$200,000 · EF1 · 9 events
- Tornadoes and Damaging Winds in Texas, April 27, 20161 injured · $61,000 · EF1 · 8 events
- Tornadoes and Hail in Iowa, April 27 to 28, 2016$78,000 · EF0 · 12 events
- Flash Flood and Hail in Mississippi, April 27 to 30, 2016$57,000 · 2.5 in hail · 12 events
- Tornadoes and Hail in Illinois, April 27 to 28, 2016$58,000 · EF0 · 10 events
- Tornadoes and Flood in Nebraska, April 27 to 29, 2016EF1 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631032, 631034, 631030, 631031.